Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 364, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2006, 3:28 PM CDT for Madison County, Saint Clair County, Illinois. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 3:28 PM CDT (20:28 UTC)
- Expired
- Jun 22, 2006, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:30 PM CDT | HAIL 0.75 | Summerfield, IL | |
| Jun 22, 3:30 PM CDT | HAIL 0.75 | Summerfield, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:37 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 222028
SVRLSX
ILC119-163-222115-
/O.NEW.KLSX.SV.W.0364.060622T2028Z-060622T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 415 PM CDT
* AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR LEBANON...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. JACOB...
HIGHLAND...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3855 8993 3844 8975 3863 8967 3873 8960
3876 8980
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:39 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 12:39 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1239 PM CDT THU JUN 22 2006 .DISCUSSION... SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF THE CWA. SCT SVR TSRA AS DEVELOPED OVR S CNTRL IL AND SERN MO ALONG OLD OUTFLOW BOUNDARY FROM MCS THAT MOVED ACROSS NRN MO AND CNTRL IL EARLIER THIS MORNING. TSRA HAVE ALSO BEEN INCREASINGLY IN COVERAGE AND INTENSITY OVER CNTRL AND SWRN MO IN THE UNSTABLE AIR IN ADVANCE OF MCV OVR WRN MO. CURRENT THINKING THESE TRENDS WILL CONTINUE THROUGH MOST OF THE AFTERNOON. DID RAISE TEMPS IN THE SERN PART OF THE CWA AND LOWER THEM IN THE FAR NWRN PART BECAUSE OF CLOUD AND PCPN TRENDS. BRITT && .AVIATION... FOR THE 18Z TAFS... HAVE REVISED THE TAFS FOR TIMING ON TSRA...WITH KCOU/KUIN EARLY THIS AFTERNOON AND KSTL/KSUS A LITTLE LATER. HAVE ADDED VRB GUSTY WINDS TO THE TEMPO GROUPS WITH THE TSRA GROUPS THIS AFTN. KEPT SHRA GOING WITH VCTS FOR A FEW HOURS AFTER THE INTIAL ROUND OF STORMS INTO THE EVENING HOURS...LASTING THE LONGEST AT KSTL/KSUS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 11:56 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1156 AM CDT THU JUN 22 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1156 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS... WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR IMMEDIATE ACTIVATION IF NECESSARY. BRITT
In the hours before
Local storm report, Jun 22, 2:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 NW NEW HARTFORD 39.23N 91.32W
06/22/2006 E0.75 INCH PIKE MO LAW ENFORCEMENT
&&
TILLYLocal storm report, Jun 22, 2:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL LADDONIA 39.24N 91.64W
06/22/2006 E0.75 INCH AUDRAIN MO TRAINED SPOTTER
POWER POLES SNAPPED IN HALF...12 TO 14 INCH LIMBS DOWN.
&&
TILLYLocal storm report, Jun 22, 2:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ASHLEY 39.25N 91.22W
06/22/2006 PIKE MO LAW ENFORCEMENT
NUMEROUS TREES UPROOTED. BUILDINGS DAMAGED AROUND THE
CITY.
&&
TILLYLocal storm report, Jun 22, 3:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 7 W NEW HAVEN 38.61N 91.35W
06/22/2006 M60 MPH FRANKLIN MO TRAINED SPOTTER
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:04 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 26 min |
| Jun 22, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 15 min |
| Jun 22, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene | 51 min |
| Jun 22, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 33 min |
| Jun 22, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 45 min |
| Jun 22, 4:10 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 36 min |
| Jun 22, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison | 46 min |
| Jun 22, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 44 min |
| Jun 22, 4:33 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 24 min |
| Jun 22, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 31 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 46 min |
| Jun 22, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.